Texas, 2005

Lightning Strike in Texas, August 14, 2005

August 14, 2005 · NWS SHV · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 14, 1:45 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 14, 1:45 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SUN AUG 14 2005

.DISCUSSION...

THE AFTERNOON REGIONAL RADAR IMAGERY SHOWS SEA BREEZE INITIATED
THUNDERSTORMS ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. THIS
TYPE OF ACTIVITY WILL BE COMMON EACH AFTERNOON IN THE SHORT
TERM. A SURFACE HIGH PRESSURE SYSTEM OVER THE NORTHEAST
GULF...WILL CONTINUE TO PROVIDE DECENT LOW LEVEL MOISTURE VIA
SOUTHERLY WINDS THIS PERIOD. SOME MID TO UPPER LEVEL MOISTURE WILL
ALSO RETURN TO THE AREA AS AN UPPER LEVEL TROUGH APPROACHES THE
AREA FROM THE NORTH. RAIN CHANCES WILL STILL BE RATHER LOW...AS
AN UPPER LEVEL RIDGE REMAIN DOMINANT ACROSS THE SOUTHERN
STATES. HOWEVER THERE IS SOME INCREASED HOPE FOR RAIN WITH WIDELY
SCATTERED TO SCATTERED ACTIVITY POSSIBLE EACH DAY THIS WEEK.
AFTERNOON TEMPS WILL REMAIN IN THE MID TO UPPER 90S THIS
WEEK...EXCEPT WHERE THUNDERSTORMS OCCUR.

ELEVEN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  77  96  76  96 /  20  20  20  20
MLU  75  95  75  95 /  20  20  20  20
DEQ  73  93  73  93 /  20  30  20  20
TXK  76  95  75  95 /  20  20  20  20
ELD  74  95  74  95 /  10  20  20  20
TYR  77  95  77  96 /  20  20  20  20
GGG  76  95  76  96 /  20  20  20  20
LFK  76  95  76  96 /  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

11
Hazardous weather outlook, Aug 14, 11:00 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN AUG 14 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS
ALL OF THE FOUR STATE REGION...AS AFTERNOON HEATING INTERACTS
WITH THE LOW LEVEL MOISTURE IN PLACE. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
AGAIN MONDAY...BUT THIS ACTIVITY WILL BE MORE SCATTERED ACROSS
SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS...AS A WEAK COLD
FRONT DRIFTS INTO SOUTHEAST OKLAHOMA...BUT SHOULD STALL JUST
NORTHWEST OF MCCURTAIN COUNTY OKLAHOMA. THIS BOUNDARY...AND EMBEDDED
UPPER LEVEL DISTURBANCES ALOFT...COULD ENHANCE SHOWER AND
THUNDERSTORM ACTIVITY OVER SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST
ARKANSAS. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

11

The radar

The Shreveport radar (KSHV), 92 km away, was scanning. The volume nearest the first event began at 22:32 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Gregg

When
August 14, 4:30 PM CST
Where
Gregg County, Longview
Property damage
$15,000
Reported by
BROADCAST MEDIA
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

Lightning struck a large oak tree on Pegues Street near 4th Street. The tree split and crashed down onto a home.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482110.